MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION

HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION
Catalog Number ASY-08187
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic thoroughly reviewed the panther logs and noted the initial sample curve exhibited an atypical low baseline fluorescence.This low fluorescence returned to normal early in the assay process.As a result, the software produced a high titer result for this sample.Hologic performed a risk assessment.Over-quantification of hiv viral load may lead to a change in antiretroviral therapy (art) or unnecessary initiation of art treatment.However, under standard hiv viral load monitoring guidelines, a change in patient viral load is to be confirmed prior to change in patient treatment.In addition, upon initiation of art treatment, clinicians are expected to interpret assay results in conjunction with patient history and other available data.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.H3 other text: other.
 
Event or Problem Description
On july 18, 2025, a customer reported to hologic that the panther instrument (serial number: (b)(6)) had a discrepant aptima hiv result using the aptima hiv-1 quant dx assay (ml: 896020) under worklist (b)(4).The customer reported that the first run of the sample produced a positive signal.This result was questioned based on patient history.The customer also questioned the result as they recognized an ltr signal arising very early before rapidly returning to zero.The customer decided to repeat the sample before reporting out the positive result.The retest of the sample was negative, and this negative result was reported out.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.

Brand Name
APTIMA HIV-1 QUANT DX ASSAY
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
jiayi zheng
10210 genetic center drive
san diego, CA 92121
MDR Report Key22715666
Report Number2024800-2025-00050
Device Sequence Number9169622
Product Code MZF
UDI-Device Identifier15420045504219
UDI-Public15420045504219
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
BP150318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-08187
Device Lot Number896020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown